Alert archive / Wisconsin / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood watch at May 11, 2014, 9:24 PM CDT for 13 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2014, 9:24 PM CDT (02:24 UTC)
- Expired
- May 12, 2014, 7:53 PM CDT
- In force
- 22 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774 WGUS63 KARX 120224 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 924 PM CDT SUN MAY 11 2014 ...FLASH FLOODING POSSIBLE THROUGH MONDAY NIGHT... .MULTIPLE ROUNDS OF TORRENTIAL RAINFALL COULD LEAD TO FLASH FLOODING ACROSS THE REGION TONIGHT THROUGH MONDAY NIGHT. THE FIRST ROUND OF HEAVY RAINFALL WILL MOVE IN AROUND MIDNIGHT AND LAST THROUGH DAYBREAK MONDAY MORNING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THESE STORMS WHICH COULD TRAIN OVER THE SAME REGIONS. DUE TO THE MORE RAPID RAINFALL RATES THAT ARE POSSIBLE...HAVE CHANGED THE FLOOD WATCH OVER TO A FLASH FLOOD WATCH. HAVE ALSO EXTENDED IT THROUGH MONDAY EVENING WHEN THE COLD FRONT FINALLY MOVES EAST. ANOTHER ROUND OF STORMS ARE EXPECTED AHEAD OF THIS FRONT WITH HEAVY RAINFALL EXPECTED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-121030- /O.CAN.KARX.FA.A.0004.000000T0000Z-140513T0000Z/ /O.NEW.KARX.FF.A.0002.140512T0224Z-140513T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 924 PM CDT SUN MAY 11 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT... ...FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE... FLOYD...HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHEAST MINNESOTA...DODGE...FILLMORE...HOUSTON...MOWER...OLMSTED... WABASHA AND WINONA. IN WISCONSIN...ADAMS...BUFFALO...CLARK... CRAWFORD...GRANT...JACKSON...JUNEAU...LA CROSSE...MONROE... RICHLAND...TAYLOR...TREMPEALEAU AND VERNON. * THROUGH LATE MONDAY NIGHT * TORRENTIAL RAINFALL WITH HOURLY RATES OF 1 TO 2 INCHES ARE POSSIBLE TONIGHT THROUGH MONDAY NIGHT. THE FIRST ROUND COMES THROUGH OVERNIGHT WITH ANOTHER ROUND EXPECTED TOMORROW. * FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN HILLY TERRAIN AND ALONG AREA STREAMS THAT ARE STILL RUNNING HIGH FROM RECENT RUN OFF. FLOODING OF LOW LYING AREAS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN HAS BEEN CANCELLED. HEAVIER RAINFALL RATES MAY LEAD TO FASTER FLOODING. THUS...THE CHANGE OVER TO A FLASH FLOOD WATCH. $$ HALBACH
5 follow-up statements
184 WGUS63 KARX 120800 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 300 AM CDT MON MAY 12 2014 ...FLASH FLOODING POSSIBLE THROUGH TONIGHT... .MULTIPLE ROUNDS OF TORRENTIAL RAINFALL COULD LEAD TO FLASH FLOODING ACROSS THE REGION THROUGH TONIGHT. SHOWERS AND STORMS EARLY THIS MORNING WILL PRODUCE HEAVY DOWNPOURS AT TIMES. THERE SHOULD BE A LET UP IN AREAL COVERAGE AND INTENSITY OF THE RAIN LATER THIS MORNING...BUT MORE STORMS ARE EXPECTED FOR THE AFTERNOON THROUGH TONIGHT. THESE STORMS WILL ALSO BE CAPABLE OF HEAVY RAIN. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-121600- /O.CON.KARX.FF.A.0002.000000T0000Z-140513T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 300 AM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD... HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHEAST MINNESOTA... DODGE...FILLMORE...HOUSTON...MOWER...OLMSTED...WABASHA AND WINONA. IN WISCONSIN...ADAMS...BUFFALO...CLARK...CRAWFORD... GRANT...JACKSON...JUNEAU...LA CROSSE...MONROE...RICHLAND... TAYLOR...TREMPEALEAU AND VERNON. * THROUGH LATE TONIGHT * TORRENTIAL RAINFALL WITH HOURLY RATES OF 1 TO 2 INCHES POSSIBLE. * FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN HILLY TERRAIN AND ALONG AREA STREAMS THAT ARE STILL RUNNING HIGH FROM RECENT RUN OFF. FLOODING OF LOW LYING AREAS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
213 WGUS63 KARX 121413 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 913 AM CDT MON MAY 12 2014 ...FLASH FLOODING POSSIBLE THROUGH THIS EVENING... .MULTIPLE ROUNDS OF HEAVY RAINFALL COULD LEAD TO FLASH FLOODING AND FLOODING ACROSS THE AREA THROUGH THIS EVENING. SHOWERS AND STORMS EARLY THIS MORNING WILL PRODUCE HEAVY DOWNPOURS AT TIMES WITH 0.5 TO 1.5 INCHES OF RAIN POSSIBLE. MOST LOCATIONS WILL SEE A BREAK FROM THE RAIN LATER THIS MORNING AND EARLY THIS AFTERNOON BUT MORE STORMS ARE EXPECTED FOR LATER THE AFTERNOON INTO THIS EVENING. THESE STORMS WILL ALSO BE CAPABLE OF HEAVY RAIN. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-122215- /O.CON.KARX.FF.A.0002.000000T0000Z-140513T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 913 AM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD... HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHEAST MINNESOTA... DODGE...FILLMORE...HOUSTON...MOWER...OLMSTED...WABASHA AND WINONA. IN WISCONSIN...ADAMS...BUFFALO...CLARK...CRAWFORD... GRANT...JACKSON...JUNEAU...LA CROSSE...MONROE...RICHLAND... TAYLOR...TREMPEALEAU AND VERNON. * THROUGH LATE TONIGHT * HEAVY DOWNPOURS WITH HOURLY RATES OF 1 TO 2 INCHES POSSIBLE. * FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN HILLY TERRAIN AND ALONG AREA STREAMS THAT ARE STILL RUNNING HIGH FROM RECENT RUN OFF. URBAN DRAINAGE SYSTEMS COULD BE OVERWHELMED BY THE 1 TO 2 INCH PER HOUR RAIN RATES WITH FLOODED STREETS AND INTERSECTIONS. MUDSLIDES WILL ALSO BE POSSIBLE IN THE MORE HILLY TERRAIN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RRS
881 WGUS63 KARX 122010 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 310 PM CDT MON MAY 12 2014 ...FLASH FLOODING STILL POSSIBLE THROUGH THIS EVENING... .ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING HEAVY RAINFALL...IS EXPECTED TO DEVELOP AND MOVE EAST ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. THE ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLASH FLOODING AND FLOODING ACROSS THE AREA THROUGH THIS EVENING. DRIER AND COOLER WEATHER IS EXPECTED LATER TONIGHT AND TUESDAY. IAZ008-MNZ079-086-087-094-122115- /O.CAN.KARX.FF.A.0002.000000T0000Z-140513T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-WABASHA-DODGE-OLMSTED-MOWER- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN 310 PM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA HAS BEEN CANCELLED. THE ROUND OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING MORE HEAVY RAINS IS EXPECTED TO DEVELOP EAST OF THE AREA LATE THIS AFTERNOON...THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ IAZ009>011-018-019-029-030-MNZ088-095-096-WIZ017-029-032>034- 041>044-053>055-061-130415- /O.CON.KARX.FF.A.0002.000000T0000Z-140513T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON- WINONA-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...WINONA...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 310 PM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD... HOWARD AND WINNESHIEK. IN SOUTHEAST MINNESOTA...FILLMORE... HOUSTON AND WINONA. IN WISCONSIN...ADAMS...BUFFALO...CLARK... CRAWFORD...GRANT...JACKSON...JUNEAU...LA CROSSE...MONROE... RICHLAND...TAYLOR...TREMPEALEAU AND VERNON. * UNTIL 1 AM CDT TUESDAY * HEAVY DOWNPOURS WITH HOURLY RATES OF 1 TO 2 INCHES POSSIBLE. * FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN HILLY TERRAIN AND ALONG AREA STREAMS THAT ARE STILL RUNNING HIGH FROM RECENT RUN OFF. URBAN DRAINAGE SYSTEMS COULD BE OVERWHELMED BY THE 1 TO 2 INCH PER HOUR RAIN RATES WITH FLOODED STREETS AND INTERSECTIONS. MUDSLIDES WILL ALSO BE POSSIBLE IN THE MORE HILLY TERRAIN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RRS
807 WGUS63 KARX 122226 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 526 PM CDT MON MAY 12 2014 ...FLASH FLOODING THREAT DIMINISHING... .SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE IN PORTIONS OF FAR NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN WHERE HEAVY RAIN FELL EARLIER TODAY. HOWEVER...CONVECTION HAS DEVELOPED SOUTH AND EAST OF THE REGION AND THERE IS SOME QUESTION WITH WHETHER ANY OF THE STRONGER STORMS WILL GET INTO THE REGION. FURTHER WEST AND NORTH...THE THREAT FOR FLOODING HAS WANED AND THE WATCH HAS BEEN CANCELLED. IAZ009-018-019-MNZ088-095-WIZ017-032-033-122330- /O.CAN.KARX.FF.A.0002.000000T0000Z-140513T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOWARD-FLOYD-CHICKASAW-WINONA-FILLMORE-TAYLOR-BUFFALO-TREMPEALEAU- INCLUDING THE CITIES OF...CHARLES CITY...WINONA...MEDFORD 526 PM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN HAS BEEN CANCELLED. CHANCES FOR HEAVY RAINFALL HAS ENDED...SO THE WATCH HAS BEEN CANCELLED. $$ IAZ010-011-029-030-MNZ096-WIZ029-034-041>044-053>055-061-130600- /O.CON.KARX.FF.A.0002.000000T0000Z-140513T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-CLARK-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 526 PM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK. IN SOUTHEAST MINNESOTA...HOUSTON. IN WISCONSIN...ADAMS...CLARK... CRAWFORD...GRANT...JACKSON...JUNEAU...LA CROSSE...MONROE... RICHLAND AND VERNON. * UNTIL 1 AM CDT TUESDAY * HEAVY DOWNPOURS WITH HOURLY RATES OF UP TO 1 INCH POSSIBLE. * FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN HILLY TERRAIN AND ALONG AREA STREAMS THAT ARE STILL RUNNING HIGH FROM RECENT RUN OFF. MUDSLIDES WILL ALSO BE POSSIBLE IN THE MORE HILLY TERRAIN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HALBACH
665 WGUS63 KARX 130053 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 753 PM CDT MON MAY 12 2014 ...FLASH FLOODING THREAT DIMINISHED... .WHILE SOME LIGHT TO MODERATE RAIN WILL CONTINUE TO FALL FOR THE NEXT HOUR OR SO...FLASH FLOODING CONDITIONS ARE NOT EXPECTED TO OCCUR ACROSS THE REGION. THE STRONGER THUNDERSTORMS HAVE ALL DEVELOPED TO THE SOUTHEAST WHICH MEANS THE FLASH FLOODING THREAT IS OVER. HOWEVER...DUE TO RECENT RAINFALL OF 1 TO 2 INCHES FROM YESTERDAY AND TODAY...AREA RIVERS WILL REMAIN ELEVATED THROUGH THE NEXT FEW DAYS. IAZ010-011-029-030-MNZ096-WIZ029-034-041>044-053>055-061-130200- /O.CAN.KARX.FF.A.0002.000000T0000Z-140513T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-CLARK-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 753 PM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN HAS BEEN CANCELLED. HEAVY RAIN FELL OVERNIGHT ON INTO TODAY...BUT THE STRONGER THUNDERSTORMS ARE CURRENTLY ALL TO THE SOUTHEAST AND NOT EXPECTED TO MAKE IT INTO THE REGION THIS EVENING. $$ HALBACH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at May 11, 8:55 PM CDT, 29 minutes earlier.
Area forecast discussion, May 11, 8:55 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
855 PM CDT SUN MAY 11 2014
.UPDATE...
ISSUED AT 855 PM CDT SUN MAY 11 2014
THE MAIN FOCUS WITH THE FORECAST IS WITH THE SEVERE WEATHER
POTENTIAL OVERNIGHT. CURRENT SURFACE ANALYSIS SHOWS A LOW PRESSURE
SYSTEM CENTERED NEAR OMAHA WHERE A BOWING COMPLEX HAS EMERGED FROM
A LONG TRACK HP SUPERCELL THAT TRACKED ACROSS SOUTHEAST NEBRASKA
THIS AFTERNOON. THE MAIN SURFACE WARM FRONT APPEARS TO EXTEND EAST
FROM OMAHA ACROSS SOUTHERN IOWA WITH AN INVERTED TROUGH EXTENDING
NORTH FROM THE LOW INTO SOUTHWEST MINNESOTA. ANOTHER DEW POINT
GRADIENT EXISTS ALONG THE MINNESOTA/IOWA BORDER WHERE DEW POINTS
GO FROM THE MID 50S IN SOUTHEAST MINNESOTA TO THE LOW 60S IN
NORTHEAST IOWA. 12.00Z RAP ANALYSIS SUGGESTS THAT THERE STILL IS
QUITE A BIT OF INSTABILITY AHEAD OF THIS COMPLEX RUNNING EAST
ACROSS IOWA WITH 0-3KM MUCAPE AROUND 2000 J/KG FROM DES MOINES
EAST AND AROUND 1000 J/KG RUNNING ALONG THE MINNESOTA/IOWA BORDER.
SURFACE BASED CAPE IS STARTING TO DECREASE...BUT IS STILL FAIRLY
DECENT OUT AHEAD OF THE BOW AT 2000 J/KG.
SHORT TERM GUIDANCE HAS BEEN VERY CONSISTENT THIS AFTERNOON/EARLY
EVENING WITH SHOWING AN INITIAL BAND OF MAINLY WEAK CONVECTION
DEVELOPING ALONG THE LEADING EDGE OF THE 925-850MB MOISTURE
TRANSPORT AND LIFTING NORTH THROUGH THE EVENING. THE MAIN QUESTION
IS WITH WHERE THE COMPLEX IN WESTERN IOWA WILL TRACK. WITH THE
925MB JET AND MOISTURE TRANSPORT INCREASING AND LIFTING NORTH
OVERNIGHT...THE SUPPORT IS THERE FOR ANY CONVECTION TO CONTINUE
TO TRACK EAST-NORTHEAST. FORWARD PROPAGATING CORFIDI VECTORS AND
0-3KM SHEAR IS ALL POINTING FROM THE SOUTHWEST TO THE NORTHEAST
AND THAT HAS BEEN BACKED BY THE INITIAL TRENDS WITH THE BOW.
CURRENT EXTRAPOLATION AND MESO-MODELS WOULD SAY THAT THE LEADING
EDGE OF THIS COMPLEX WOULD BE INTO THE CHARLES CITY IOWA AREA
AROUND OR SHORTLY AFTER MIDNIGHT...TO THE MISSISSIPPI RIVER IN NE
IA/SW WI AROUND 3AM...AND ON INTO SOUTH CENTRAL WISCONSIN BY 5AM.
THIS LINE OF STORMS HAS ALREADY PRODUCED 80MPH WIND GUSTS AT
OMAHA...BUT DO NOT EXPECT IT TO BE AT THAT STRENGTH...BUT STILL
POSSIBLY SEVERE...AS IT GETS INTO THE REGION. AM CONSIDERING CHANGING
THE FLOOD WATCH TO A FLASH FLOOD WATCH SINCE THERE APPEARS TO BE A
CHANCE THAT THIS COMPLEX SLOWS DOWN AND PRODUCES SOME HEAVY
RAINFALL OVER A SHORT PERIOD OVERNIGHT THAT IS TIED MORE TO
CONVECTION THAN A LONG LIVED MODERATE RAIN.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 325 PM CDT SUN MAY 11 2014
FOCUS OF THE FORECAST IS ON RAIN THROUGH TUESDAY.
REGIONAL RADARS SHOW A CONVECTIVE COMPLEX HAS SURVIVED FROM THE
OVERNIGHT HOURS AND CONTINUES TO TRANSLATE ACROSS SOUTHERN IOWA.
THAT HAS EFFECTIVELY PINNED THE WARM FRONT WELL SOUTH OF THE AREA
ALONG THE IOWA/MISSOURI BORDER. THIS HAS ALSO PINNED MOST OF THE
CAPE TO THE SOUTH WITH THE 19Z MU CAPE SHOWING LESS THAN 500 J/KG
ACROSS THE AREA. THE CONCERN BECOMES WHAT HAPPENS THIS EVENING AS
THE COMPLEX CONTINUES TO MOVE EAST AND IF THE WARM FRONT CAN MAKE
A MOVE NORTH. THE 11.17Z HRRR SUGGESTS THAT THE WARM FRONT WILL
START TO PUSH NORTH THIS EVENING BUT MAY STILL BE ONLY ABOUT AS
FAR NORTH AS THE INTERSTATE 80 CORRIDOR BY 03Z. THE WARM FRONT
COULD THEN GET PUSHED NORTHEAST THROUGH THE REST OF THE EVENING
AND NIGHT AS A STRONG SHORT WAVE TROUGH MOVES NORTHEAST ACROSS THE
REGION. THE 11.12Z NAM DOES SUGGEST BETWEEN 1000-1500 J/KG OF ML
CAPE WILL BE IN PLACE ALONG AND NEAR THE WARM FRONT...BUT IF THE
WARM FRONT GETS PUSHED NORTHEAST...THIS CAPE MAY JUST CLIP THE
SOUTHEAST PORTIONS OF THE AREA. HOWEVER...IF THIS SCENARIO DOES
NOT PLAY OUT AND THE CAPE IS FARTHER WEST...THERE WILL STILL BE A
SEVERE THREAT. THE 0-6KM SHEAR THIS EVENING SHOULD INCREASE TO A
RANGE OF 30 TO 50 KNOTS THIS EVENING THEN TO AROUND 60 KNOTS FOR
THE OVERNIGHT HOURS. THE NAM REMAINS CONSISTENT SHOWING 200-300
M2/S2 OF HELICITY OVER THE AREA IN THE 0-3KM LAYER WITH THE BULK
OF THE RESIDING THE 0-1KM LAYER. SO IF THE WARM FRONT CAN GET INTO
THE AREA...THERE WOULD STILL BE A THREAT FOR AN ISOLATED
TORNADO...BUT CONFIDENCE ON THE POSITION OF THE WARM FRONT IS NOT
VERY HIGH.
CONFIDENCE IS HIGH THAT IT WILL RAIN TONIGHT. THE MODELS HAVE BEEN
CONVERGING TOWARD THE SCENARIO THAT AS THE SHORT WAVE TROUGH
COMES OUT OF THE CENTRAL PLAINS AND MOVES NORTHEAST OVER THE
REGION TONIGHT THAT CONVECTION WILL FORM ALONG AN INVERTED TROUGH.
THIS TROUGH CURRENTLY EXTENDS FROM THE SOUTHWEST KANSAS ACROSS
WESTERN IOWA INTO WESTERN WISCONSIN. AS THE SHORT WAVE TROUGH
COMES OUT...MODERATE PV ADVECTION IN THE 500-300 MB LAYER IS
EXPECTED TO OCCUR. IN THE LOW LEVELS...THE WARM AIR ADVECTION WILL
INCREASE AHEAD OF THE WAVE WITH 5 TO 7 UBAR/S OF UP GLIDE ON THE
300K ISENTROPIC SURFACE WITH THE MOISTURE TRANSPORT ON THIS LEVEL
RIGHT INTO THE AREA. EXPECT TO SEE THE LINE OF CONVECTION DEVELOP
IN RESPONSE TO THIS WAVE FROM SOUTHERN MINNESOTA INTO KANSAS AND
THEN MOVE NORTHEAST ACROSS THE AREA THROUGH THE NIGHT. ONCE THE
SHORT WAVE TROUGH MOVES PAST...THE FORCING WILL SHIFT BACK TO THE
WEST AGAIN AHEAD OF THE MAIN LONG WAVE TROUGH AND THE EMBEDDED
SHORT WAVE TROUGH. THIS IS EXPECTED TO MAKE THE MAIN SURFACE LOW
MOVE FROM KANSAS INTO MINNESOTA OR WISCONSIN DURING THE DAY
MONDAY WITH THE COLD FRONT ADVANCING EAST INTO THE AREA. ANOTHER
ROUND OF VERY SIMILAR ISENTROPIC UP GLIDE AND MOISTURE TRANSPORT
IS EXPECTED ON THE 300K SURFACE FOR CONTINUED SHOWERS AND
THUNDERSTORMS AHEAD OF THE FRONT. EVERYTHING THEN STARTS TO
TRANSLATE EAST FOR MONDAY NIGHT WITH THE RAIN CHANCES ENDING FROM
WEST TO EAST THROUGH TUESDAY MORNING.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 325 PM CDT SUN MAY 11 2014
WILL CARRY SOME SMALL RAIN CHANCES FOR WEDNESDAY THROUGH FRIDAY
AND THEN SOME ON AND OFF CHANCES OVER THE WEEKEND. ONCE THE SYSTEM
FROM EARLY IN THE WEEK MOVES PAST...THE LONG WAVE TROUGH LOOKS TO
REMAIN OVER THE CENTRAL PART OF THE COUNTRY WITH A NORTHWEST FLOW
FROM NORTHWEST CANADA. THIS SHOULD ALLOW SEVERAL WEAK SHORT WAVE
TROUGHS TO ROTATE THROUGH THE LONG WAVE TROUGH TO SUPPORT THE RAIN
CHANCES. THIS FLOW WILL ALSO HELP TO KEEP TEMPERATURES BELOW
NORMAL WITH HIGHS IN THE 50S TO END THE WEEK AND THEN CREEPING
BACK INTO THE 60S FOR THE WEEKEND. OVERNIGHT LOWS WILL BE IN THE
30S AND MAY HAVE TO DEAL WITH SOME FROST HEADLINES TOWARD THE END
OF THE WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 638 PM CDT SUN MAY 11 2014
CONFIDENCE REMAINS HIGH THAT RAIN SHOWERS AND THUNDERSTORMS WILL
MOVE THROUGH THE REGION THIS EVENING AND OVERNIGHT WITH IFR
CONDITIONS LIKELY WITHIN THE THUNDERSTORM CLUSTERS. THE FIRST WAVE
OF SHOWERS AND STORMS ARE CURRENTLY MOVING NORTH ACROSS NORTHEAST
IOWA AND SHOULD BE INTO THE RST VICINITY AROUND 1Z AND LSE
VICINITY AROUND 3Z. THE MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED
TO COME THROUGH LATE THIS EVENING AND OVERNIGHT BEFORE TRACKING TO
THE EAST BY DAYBREAK. A BREAK IS EXPECTED TO OCCUR WITH ANOTHER
ROUND OF STORMS EXPECTED TOMORROW AFTERNOON.
&&
.HYDROLOGY...
ISSUED AT 325 PM CDT SUN MAY 11 2014
RAINFALL FROM THIS SYSTEM THROUGH MONDAY SHOULD AVERAGE AROUND 2
INCHES FOR MUCH OF THE FORECAST AREA WITH LOCALIZED HIGHER AMOUNTS
EXPECTED. MANY OF THE RIVERS REMAIN HIGH FROM RECENT RUN OFFS AND
THE LATEST FORECASTS FROM THE RFC INDICATED WITHIN BANK RISES FOR
MANY OF THE TRIBUTARIES WITH RENEWED FLOODING POSSIBLE AT SOME
SPOTS ALONG THE MISSISSIPPI. IF THE RAINFALL ENDS UP BEING HIGHER
THAN THE QPF USED BY THE RFC...WHICH IS HIGH PROBABILITY...SOME
THE TRIBUTARIES COULD ALSO GO TO FLOOD. BASED ON THIS...HAVE OPTED
TO ISSUE A FLOOD WATCH FOR THE ENTIRE AREA FOR TONIGHT AND MONDAY.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH MONDAY EVENING FOR WIZ017-029-032>034-
041>044-053>055-061.
MN...FLOOD WATCH THROUGH MONDAY EVENING FOR MNZ079-086>088-094>096.
IA...FLOOD WATCH THROUGH MONDAY EVENING FOR IAZ008>011-018-019-029-
030.
&&
UPDATE...HALBACH
SHORT TERM...04
LONG TERM...04
AVIATION...HALBACH
HYDROLOGY...04Hazardous weather outlook, May 11, 6:53 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 653 PM CDT SUN MAY 11 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-121200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- 653 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT CONFIDENCE IS HIGH THAT THUNDERSTORMS WILL OCCUR ACROSS THE REGION THIS EVENING AND OVERNIGHT. SEVERE WEATHER IS POSSIBLE WITH THESE STORMS WITH THE MAIN HAZARDS BEING LARGE HAIL...FLOODING...AND DAMAGING WINDS. THERE STILL IS AN OUTSIDE CHANCE THAT A TORNADO COULD OCCUR...BUT CONFIDENCE IS NOT VERY HIGH THAT IT WILL OCCUR. THE FIRST WAVE OF THUNDERSTORMS WILL BE FAIRLY SCATTERED THIS EVENING WITH THE MORE WIDESPREAD THUNDERSTORMS MOVING IN LATER THIS EVENING AND OVERNIGHT. DUE TO THE HEAVY RAINFALL THAT IS EXPECTED...A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE REGION TONIGHT. FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE THUNDERSTORMS ARE EXPECTED ON MONDAY WITH A FEW STRONG TO SEVERE STORMS POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE THE MAIN THREATS. THE FLOOD WATCH CONTINUES UNTIL MONDAY EVENING DUE TO THE MULTIPLE ROUNDS OF HEAVY RAINFALL. FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SOME SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...THOUGH MAY NOT BE USED OVERNIGHT. SPOTTER ACTIVATION MAY ALSO BE NEEDED ON MONDAY. RAINFALL REPORTS ARE ALSO APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-121200- TAYLOR-CLARK- 653 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED WITH A FEW STRONG ONES WITH SMALL HAIL...GUSTY WINDS AND HEAVY RAIN POSSIBLE. DUE TO THE MULTIPLE ROUNDS OF HEAVY RAINFALL THAT IS EXPECTED...A FLOOD WATCH IS IN EFFECT FOR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE THUNDERSTORMS ARE EXPECTED ON MONDAY WITH A FEW STRONG TO SEVERE STORMS POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE THE MAIN THREATS. THE FLOOD WATCH CONTINUES UNTIL MONDAY EVENING DUE TO THE MULTIPLE ROUNDS OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT BUT MAY BE NEEDED ON MONDAY. RAINFALL REPORTS ARE ALSO APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH
In the hours before
Special weather statement, May 11, 5:49 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 549 PM CDT SUN MAY 11 2014 IAZ008>011-018-019-029-030-WIZ054-061-120100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE 549 PM CDT SUN MAY 11 2014 ...STORMS ON THE INCREASE INTO THIS EVENING... A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST IOWA FROM DUBUQUE WEST TOWARD OELWEIN AND MASON CITY. BRIEF HEAVY RAIN AND SOME SMALL HAIL WILL BE THE MAIN HAZARDS WITH THESE STORMS EARLY IN THE EVENING...WITH A HIGHER CHANCE FOR STRONGER STORMS OCCURRING LATER THIS EVENING AND OVERNIGHT. THESE THUNDERSTORMS ARE TRACKING TO THE NORTHEAST AT ABOUT 30 MPH. HALBACH
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 11:36 PM CDT | Flash Flood Warning | ARX | Buffalo | 6 hr |
| May 12, 1:59 AM CDT | Special Weather Statement | ARX | Crawford, Grant, Monroe, Richland, Vernon | 76 min |
| May 12, 6:46 AM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 119 min |
| May 12, 10:36 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 8 days |
| May 12, 10:36 AM CDT | River Flood Warning | ARX | La Crosse, Vernon | 7 days |
| May 11, 11:56 PM CDT | Special Weather Statement | ARX | Chickasaw, Floyd, Howard, Mitchell | 64 min |
| May 12, 1:10 AM CDT | Special Weather Statement | ARX | Allamakee, Clayton, Fayette, Winneshiek | 65 min |
Nearby
Flash Flood Watches in Wisconsin, 2014Flash Flood Watches in Iowa, 2014Flash Flood Watches in Minnesota, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.